Verity (verityrising) wrote in little_details,

Fatal insulin dose to trauma patient with incorrect medical ID bracelet

Alrighty, modern setting in Georgia. Using my google-fu and my RN sister, I know how much insulin can kill someone.

If a patient has been admitted to the ER suffering extreme trauma (beating, stabbed, blood loss), and has a medical ID bracelet that falsely identifies him as a diabetic, is it possible that the hospital staff would immediately or in the very near future treat this person with insulin in a dosage large enough to be fatal?

The deal is that the bad guy killed my protag's husband, and I would like for him to die as a result or her slipping her husband's medical ID bracelet on him before he is admitted to the hospital, thus resulting in him being administered some sort of medication that kills him. I was thinking of having him high on heroin or Oxycontin and looking at possible drug interactions, but my sister suggested diabetes as a possibility because obviously insulin can be fatal. Any help is most greatly appreciated. :)
Tags: ~medicine: illnesses: diabetes, ~medicine: poisoning
  • Post a new comment


    default userpic